MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user hears a buzzing noise when speaking.On june 01, 2022, it was determined that the electrode migrated, and some contacts were outside of the cochlea.Re-insertion surgery took place on july 22, 2022.Shortly after that, the electrode migrated again, and a second re-insertion surgery was done on july 26, 2022.Then the electrode migrated again on (b)(6) 2023.No further surgical intervention was done.A diagnostic image to see the current electrode position will be performed.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Conclusion: according to the information received, the device was not providing benefit to the recipient due to a post-operative active electrode migration out of cochlea.The electrode migrated several times and the recipient underwent already two re-insertion surgeries.Reportedly the recipient suffers from a cochlear malformation, which might have contributed to the migration of the electrode.Currently the recipient is still satisfied with the implant and no additional re-insertion surgery is planned.This is a final report.
 
Event or Problem Description
The user hears a buzzing noise when speaking.On (b)(6), 2022, it was determined that the electrode migrated, and some contacts were outside of the cochlea.Re-insertion surgery took place on (b)(6) 2022.Shortly after that, the electrode migrated again, and a second re-insertion surgery was done on (b)(6), 2022.Then the electrode migrated again on (b)(6), 2023.The clinic does not want to re-insert the electrode once again because of the high risk of another electrode migration due to mondini dysplasia.The user is still satisfied with the implant.No further steps are planned for this ci.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18053355
Report Number9710014-2023-00978
Device Sequence Number15194164
Product Code MCM
UDI-Device Identifier09008737366766
UDI-Public(01)09008737366766
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/10/2023
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date12/14/2023
Date Device Manufactured01/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale